×

zbMATH — the first resource for mathematics

A connection between power series and Dirichlet series. (English) Zbl 07267866
In the paper the authors investigate relations between the analytic continuation of the Taylor series \(H(z)=\sum _{n=0}^{\infty} h_n z^n\) to the boundary point of its disk of convergence and the analytic continuation of the corresponding Dirichlet series \(D(s)=\sum_{n=1}^{\infty}\frac{h_{n-1}}{n^s}\) beyond its half-plane of convergence.
First, the authors obtain the following interpolation result for power series coefficients: if \(f(z)=\sum_{n=-k}^{\infty} a_n z^n, \ k\geq 0\), is a convergent in \(\{z:\ 0<|z|<R\}\) Laurent series, then for any fixed \(r\in (0, R)\) the analytic continuation of the integral \(F(s)=\frac{1}{\Gamma (s)} \int_{0}^{r} f(t) t^{s-1} dt\), is a meromorphic function on \(\mathbb{C}\) whose singularities are a simple pole at \(s=k\) and possible simple poles at \(s=1,2,\ldots, k-1\), with residues \(Res(F; n)=\frac{a_{-n}}{(n-1)!}\), and satisfying \(F(-n)=(-1)^n n! a_n, \ n=0, 1, 2, \ldots\)
Then they prove the main result of the paper: if a power series \(H(z)=\sum _{n=0}^{\infty} h_n z^n\) converges inside the unit disc and has a meromorphic extension to a function with a pole at \(z=1\), then the Dirichlet series \(D(s)=\sum _{n=1}^{\infty}\frac{ h_{n-1}} {n^s}\) has a meromorphic extension to \(\mathbb{C}\). For this purpose they apply their interpolation result to a function \(f(t)=e^{-t}H(e^{-t})\). Several interesting counterexamples, illustrated difficulties of finding a converse to the main theorem, are considered. Finally, the authors extend their results to power series with a non-isolated singularity at \(z=1\).
MSC:
30B10 Power series (including lacunary series) in one complex variable
30B40 Analytic continuation of functions of one complex variable
30B50 Dirichlet series, exponential series and other series in one complex variable
30D30 Meromorphic functions of one complex variable, general theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Amdeberhan, T.; Espinosa, O.; Gonzalez, I.; Harrison, M.; Mall, V. H.; Straub, A., Ramanujan’s master theorem, Ramanujan J., 29, 1-3, 103-120 (2012) · Zbl 1258.33001
[2] Apostol, T. M., On the Lerch zeta function, Pac. J. Math.. Pac. J. Math., Pac. J. Math., 2, 10-167 (1952), Addendum · Zbl 0043.07103
[3] Apostol, T. M., Introduction to Analytic Number Theory (1976), Springer-Verlag: Springer-Verlag New York-Heidelberg · Zbl 0335.10001
[4] Bell, J. P.; Bruin, N.; Coons, M., Transcendence of generating functions whose coefficients are multiplicative, Trans. Am. Math. Soc., 364, 2, 933-959 (2012) · Zbl 1271.11095
[5] Knill, O.; Lesieutre, J., Analytic continuation of Dirichlet series with almost periodic coefficients, Complex Anal. Oper. Theory, 6, 1, 237-255 (2012) · Zbl 1291.30018
[6] Navas, L. M., Analytic continuation of the Fibonacci Dirichlet series, Fibonacci Q., 39, 5, 409-418 (2001) · Zbl 1015.11045
[7] Navas, L. M.; Ruiz, F. J.; Varona, J. L., Appell polynomials as values of special functions, J. Math. Anal. Appl., 459, 1, 419-436 (2018) · Zbl 1434.11068
[8] Rudin, W., Real and Complex Analysis (1987), McGraw-Hill: McGraw-Hill New York · Zbl 0925.00005
[9] Titchmarsh, E. C., The Theory of the Riemann Zeta-Function (1986), The Clarendon Press, Oxford University Press: The Clarendon Press, Oxford University Press New York · Zbl 0601.10026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.